Alert archive / Nevada / Special Weather Statements in 2011
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Aug 2, 2011, 3:55 PM PDT. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2011, 3:55 PM PDT (22:55 UTC)
- Expired
- Aug 2, 2011, 4:45 PM PDT
- In force
- 50 min
- Issued by
- NWS Elko, NV
The radar
The Elko radar (KLRX), 165 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 2469 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
514 WWUS85 KLKN 022255 SPSLKN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 355 PM PDT TUE AUG 2 2011 NVZ032>034-022345- EXTREME EASTERN ELKO COUNTY NV-RUBY MOUNTAINS/EAST HUMBOLDT RANGE NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 355 PM PDT TUE AUG 2 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 445 PM PDT... AT 351 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RUBY VALLEY TO 19 MILES NORTH OF CURRIE...AND MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... CLOVER VALLEY... U.S. HIGHWAY 93 SOUTH OF WELLS... RURAL SOUTHEAST ELKO COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4107 11501 4072 11430 4044 11467 4078 11524 TIME...MOT...LOC 2253Z 238DEG 14KT 4080 11516 4054 11466 $$ TURNER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:17 PM PDT, 38 minutes earlier.
Area forecast discussion, Aug 2, 3:17 PM PDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 317 PM PDT TUE AUG 2 2011 .SYNOPSIS...MONSOON MOISTURE WILL BE GRADUALLY SCOURED OUT OF THE REGION OVER THE NEXT SEVERAL DAYS AS A TROUGH OF LOW PRESSURE SETTLES ACROSS THE WEST. WESTERLY FLOW ALOFT SHOULD KEEP MOISTURE AWAY FROM THE REGION FROM FRIDAY THROUGH EARLY NEXT WEEK. && .SHORT TERM...SHORTWAVE TROUGH AND PASSING JET STREAK HAVE COMBINED WITH PW'S OF 3/4 INCH TO 1 INCH ACROSS THE CWA TO RESULT IN FAIRLY WIDESPREAD THUNDERSTORM COVERAGE THIS AFTERNOON. AS INSTABILITY WANES THIS EVENING...EXPECT THUNDERSTORMS TO GRADUALLY DIE OUT...THOUGH ENOUGH FORCING REMAINS ALOFT SUCH THAT A FEW ISOLATED SHOWER OR THUNDERSTORMS COULD PERSIST THROUGH THE NIGHT. A FEW THUNDERSTORMS MAY CONTAIN SMALL HAIL AND GUSTY WINDS. AS LONGWAVE TROUGH GRADUALLY DIGS ACROSS THE WEST COAST...EXPECT MONSOON MOISTURE TO SLOWLY GET SHOVED EAST OF OUR REGION. MODEL PW'S SUPPORT THIS WITH THE 3/4 TO 1 INCH VALUES MAINLY FROM ELKO AND EUREKA ON EAST...WITH MUCH DRIER AIR MOVING IN WEST OF THERE. THUS EXPECT CONVECTION TO REFIRE...BUT WITH SOMEWHAT LESSER COVERAGE. STILL EXPECT PLENTY OF CAPE THOUGH UPPER LEVEL FORCING IS NOT THAT GREAT AS TODAY. TROUGH DIGS MORE ON THURSDAY AND MOISTURE GETS PUSHED FURTHER NORTHEAST...WITH HIGHER PW'S MAINLY IN NORTHEASTERN NEVADA NEAR THE IDAHO AND UTAH BORDERS. THUS HAVE GENERALLY CONFINED THUNDERSTORMS TO THOSE AREAS ON THURSDAY AFTERNOON AND EVENING. TEMPERATURES THROUGH THE NEXT FEW DAYS SHOULD BE CLOSER TO NORMAL FOR EARLY AUGUST...WITH VALLEYS GENERALLY IN THE UPPER 80S TO LOWER 90S. RCM .LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. EXCEPTIONALLY QUIET WEATHER EXPECTED FOR THE GREAT BASIN DURING THE LONG TERM. MEDIUM RANGE MODELS AGREE ON VERY UNEVENTFUL/DRY W/SW FLOW DOMINATING NEVADA WEATHER FRIDAY THROUGH TUESDAY. 12Z GFS FORECASTS ALL MOISTURE OF CONSEQUENCE TO BE GONE BY FRIDAY...WITH PRECIPITABLE WATER /PW/ VALUES FALLING TO BELOW 0.50 INCH CWA- WIDE...LESS THAN 0.25 INCH ACROSS NYE/WHITE PINE COUNTIES. ONLY A FEW CUMULUS ON THE MOUNTAINS DURING THE AFTERNOON...NOTHING MORE. THIS DRY PW REGIME PERSISTS THROUGH AT LEAST MONDAY WITH NO CHANGES. ALL POP GRIDS HAVE EITHER UNMENTIONABLE TOKEN POPS OR WERE LOWERED TO 0%...SO NO SENSIBLE WEATHER IN THE GRIDS FOR THE ENTIRE LONG TERM. MAX/MIN TEMPERATURES STAGNANT AS WELL...HOVERING VERY CLOSE TO EARLY AUGUST NORMALS. BT && .AVIATION...SCATTERED -SHRA/-TSRA TO CONTINUE THROUGH 03Z THIS EVENING. HIGHEST CONVECTIVE COVERAGE EXPECTED IN AND NEAR ELKO COUNTY INTO THE EVENING...SO -TSRA MOST LIKELY TO AFFECT THE KEKO TAF SITE DIRECTLY. PLAN ON KEEPING THE CONVECTIVE TEMPO IN THE 00Z TAF FOR KEKO. ELSEWHERE...CB/VCTS WARRANTED AT ALL SITES THROUGH 03Z...WITH MODELS HINTING AT -SHRA PERSISTING FROM KELY TO KTPH THROUGH 06Z. STRONGEST CONVECTION THROUGH THIS EVENING WILL PRODUCE FREQUENT LIGHTNING...SMALL HAIL...AND OUTFLOW WIND GUSTS OF 40-45 KTS. WEDNESDAY...SCT -TSRA WILL FAVOR ELKO/WHITE PINE COUNTIES AFTER 20Z. WILL MENTION CB/VCTS FOR KEKO/KELY...BUT DRIER AIR ARRIVING FROM THE WEST IS EXPECTED TO KEEP KWMC/KTPH DRY ON WEDNESDAY. BT && .FIRE WEATHER...PLENTY OF THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON THANKS TO REMAINING MONSOONAL MOISTURE AND INSTABILITY AHEAD OF THE APPROACHING TROUGH AND PASSING JET STREAK. ENOUGH OF THE THUNDERSTORMS APPEAR TO BE PRODUCING WETTING RAINS SUCH THAT RED FLAGS FOR DRY LIGHTNING DO NOT APPEAR TO BE NEEDED...BUT SOME THUNDERSTORMS ARE PRODUCING DRY LIGHTNING. PW'S REMAIN NEAR OR ABOVE 3/4 INCH TOMORROW ACROSS THE AREAS WE ARE EXPECTING STORMS TO FORM SO AGAIN EXPECT A MIX OF WET AND DRY STORMS. COVERAGE WILL BE PUSHED A BIT TO THE EAST AS THE TROUGH CONTINUES TO SETTLE IN ACROSS THE WEST COAST. MOISTURE BECOMES MUCH MORE SCARCE ON THURSDAY SO THUNDERSTORM COVERAGE IS EXPECTED TO BE CONFINED MUCH CLOSER TO THE UTAH AND IDAHO BORDERS AS IT IS SWEPT AWAY FROM THE AREA. WINDS THROUGH THE NEXT FEW DAYS SHOULD REMAIN BELOW RED FLAG CRITERIA...THOUGH RH'S WILL GRADUALLY FALL INTO THE SINGLE DIGITS OVER A WIDER AREA AS WE PROGRESS THROUGH THE NEXT SEVERAL DAYS. DRY WEATHER WITH LOW RH'S BUT RELATIVELY LIGHT WINDS IS EXPECTED THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS DRY WESTERLY FLOW ALOFT PERSISTS...BUT NO STRONG TROUGHS ARE EXPECTED. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 93/99/99/93
Hazardous weather outlook, Aug 1, 7:17 PM PDT, 20 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 717 PM PDT MON AUG 1 2011 NVZ013-030>037-020330- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 717 PM PDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. THE MONSOON SURGE IS COMING TO A CLOSE FOR THE WESTERN GREAT BASIN...THUNDERSTORMS WILL LINGER INTO THE EVENING BUT WILL BE ISOLATED TO SCATTERED IN NATURE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MORE THUNDERSTORMS ARE FORECAST FOR TUESDAY WITH A DRYING TREND PROJECTED AS THE WEEK UNFOLDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Local storm report, Aug 2, 11:52 AM PDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
1152 AM PDT TUE AUG 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM NON-TSTM WND DMG 16 SSW PARADISE VALLEY 41.29N 117.66W
08/01/2011 HUMBOLDT NV PUBLIC
TWO SMALL PIECES OF METAL ROOFING BLEW OFF A HOME AND AN
ADJACENT HOUSE TRAILER. ONE PIECE OF METAL ROOFING LANDED
APPROXIMATELY 100 FEET FROM THE STRUCTURES.
&&
MFITZSIMSpecial weather statement, Aug 2, 2:25 PM PDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 225 PM PDT TUE AUG 2 2011 NVZ032-036-022200- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 225 PM PDT TUE AUG 2 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EUREKA AND SOUTHERN ELKO COUNTIES UNTIL 300 PM PDT... AT 222 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PINE VALLEY...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... PINE VALLEY... STATE HIGHWAY 278 NEAR PINE VALLEY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4062 11616 4044 11589 4029 11615 4039 11634 TIME...MOT...LOC 2124Z 227DEG 13KT 4041 11617 TURNER
Special weather statement, Aug 2, 2:45 PM PDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 245 PM PDT TUE AUG 2 2011 NVZ032-034-036-022230- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-RUBY MOUNTAINS/EAST HUMBOLDT RANGE NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 245 PM PDT TUE AUG 2 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EUREKA AND SOUTHERN ELKO COUNTIES UNTIL 330 PM PDT... AT 240 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PALISADE TO 8 MILES EAST OF JIGGS...AND MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... LEE... CARLIN... SPRING CREEK... ELKO... SOUTH FORK RESERVOIR... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4092 11600 4071 11512 4034 11546 4055 11637 TIME...MOT...LOC 2143Z 217DEG 15KT 4060 11619 4044 11550 TURNER
Special weather statement, Aug 2, 2:54 PM PDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
254 PM PDT TUE AUG 2 2011
NVZ033-022245-
EXTREME EASTERN ELKO COUNTY NV-
254 PM PDT TUE AUG 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL
345 PM PDT...
AT 249 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 26 MILES EAST OF CURRIE...MOVING NORTHEAST AT 25
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
U.S. HIGHWAY 93 SOUTH OF WENDOVER...
RURAL SOUTHEASTERN ELKO COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4029 11417 4038 11438 4069 11422 4062 11403
4040 11403
TIME...MOT...LOC 2153Z 201DEG 10KT 4038 11427
TURNERSpecial weather statement, Aug 2, 3:11 PM PDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 311 PM PDT TUE AUG 2 2011 NVZ031-032-022245- NORTHERN ELKO COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 311 PM PDT TUE AUG 2 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 345 PM PDT... AT 307 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES NORTHWEST OF RYNDON...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... STATE HIGHWAYS 225 AND 226... RURAL CENTRAL ELKO COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4130 11580 4115 11559 4102 11585 4114 11600 TIME...MOT...LOC 2210Z 227DEG 16KT 4114 11586 TURNER
Special weather statement, Aug 2, 3:55 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 355 PM PDT TUE AUG 2 2011 NVZ032>034-022345- EXTREME EASTERN ELKO COUNTY NV-RUBY MOUNTAINS/EAST HUMBOLDT RANGE NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 355 PM PDT TUE AUG 2 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 445 PM PDT... AT 351 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RUBY VALLEY TO 19 MILES NORTH OF CURRIE...AND MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... CLOVER VALLEY... U.S. HIGHWAY 93 SOUTH OF WELLS... RURAL SOUTHEAST ELKO COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4107 11501 4072 11430 4044 11467 4078 11524 TIME...MOT...LOC 2253Z 238DEG 14KT 4080 11516 4054 11466 TURNER
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:25 PM PDT | Special Weather Statement | LKN | Eureka | 35 min |
| Aug 2, 2:45 PM PDT | Special Weather Statement | LKN | 45 min | |
| Aug 2, 2:54 PM PDT | Special Weather Statement | LKN | 51 min | |
| Aug 2, 3:11 PM PDT | Special Weather Statement | LKN | Elko | 34 min |
Nearby
Special Weather Statements in Nevada, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.